Viewing 9 posts - 1 through 9 (of 9 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    Does anyone else feel like they really understand this diseas? Some of you talk about remission and coming out of remission…I thought this was a “completely contolable disease” according to the NGDF and all the other things I’ve read. So how come we’re all having problems even AFTER RAI and replacement hormones? Any thoughts on this? Trish

    Anonymous
    Post count: 93172

    you have every reason to be confused i have been for 2 years now
    had rai 13 weeks ago no change still waiting to find out when normal
    becomes normal even when my blood work is normal i still aint normal
    so be confused but the bb will guide you because the endos, well dont
    have much stuff to say i think im more normal than they are.

    hope i haven’t confused you more,

    confused, steve

    Anonymous
    Post count: 93172

    Hi All:

    Okay I’m very confused. I went off PTU about a month ago. My levels are all normal and the endo says it isn’t necessary for me to continue taking PTU any longer.

    I had called earlier today (his office) to tell him that I am still experiencing rapid heartbeat and some fluttering. He called back and said my thyroid was “perfect” and that there must be something else going on.

    How can I have symptoms if I am perfect? Isn’t only 10 months on PTU a shorter therapy than needed?

    Also my moods are becoming eratic again and I don’t understand that either. I’m really feel overwhelmed and depressed, stressed out and generally creepy and frightened. Am I cured now? Is there a possibility that I never had Grave’s and perhaps the doctor misdiagnosed me? He says to come and see him in a few months? Why? I’m throwing in the towel on this one. I’ve had it up to here with being “perfect” according to the endo and I feel strange?

    Thanks for hearing me out, I appreciate it,

    Emmaline

    Anonymous
    Post count: 93172

    i had very similar stuff after I went off the ptu. I think that my body was into an ajustment phase after stopping the ptu. I was very weepy and felt terrible, and now, still off the meds for maybe 4 months, I feel better.Some days are not so good, but the crisis stuff I felt after I went off the ptu is gone. That being said, I also have read on the BB that the blood tests are not always the only marker for feeling good, and I hope that your dr will listen if you do not feel better soon.
    Wishing you better days ahead.
    Linc

    Anonymous
    Post count: 93172

    Thanks Linc,

    It really helps to know I’m not completely crazy! I think it is very disconcerting when your doctor just goes by these levels. I feel extremely hyper tonight, the mouth is salivating, the heart pounding and the nervousness is back. I don’t think the doctors know what to do with us some of the time and they don’t want to admit it. I know that I don’t want to live pre-PTU again because it is miserable. The emotional roller coaster is so debilitating. Sometimes if I take an extra elavil I can calm down considerably.

    I hope you are well and good luck to everyone here. We need some prayers and good wishes.

    Emma

    Anonymous
    Post count: 93172

    Hi,
    I was just checking out the side effects of elavil. Please don’t think that I am even slightly second guessing your dr. I just wanted to mention to you that elavil can, sometimes, cause rapid heart beat and other problems. Maybe you could speak to your dr about that. Clearly I am not suggesting you not take your meds, I feel anxious that I will get in trouble with the BB moderators, and I don’t want to be out of line, so this is just a thought.I hope you have a restful night.
    Linc

    Anonymous
    Post count: 93172

    If you feel that way, maybe you should go see another doctor and get checked again. good luck

    Maria

    Anonymous
    Post count: 93172

    Hi Linc and All,

    Yes I’ve heard elavil can do that. Unfortunately, it is the only med that keeps me balanced. I’m starting to take some weight off too and I’m feeling hyper again.

    I have a scheduled phone appointment with my GP very soon and I’m going to relay all of this to her. If it isn’t GD that is causing me all of this panic and heart thing then perhaps something else has gone awry secondary to the GD?

    Thanks for your response. I hope you feel well,

    Emma

    Anonymous
    Post count: 93172

    Hi,

    I was reading your post and can understand the feeling of hoplessness. Your endo seems to think the PTU has worked for you in restoring your levels, maybe you should see your doctor to check out any other possible medical problems, such as possible side effects from other medications.

    See your doctor soon and hope you feel better after he/she finds out what the problem is.

    Take care.

Viewing 9 posts - 1 through 9 (of 9 total)
  • You must be logged in to reply to this topic.